Skip to main content

What side effects do you have from switching from buspirone to Lexapro?

Answers

Alphabravo33 23 Sep 2021

That’s a good question. I had brain zaps, nausea, and some pretty bad insomnia. The brain zaps and nausea were managed and after a few weeks diminished, but the insomnia was ultimately the reason I had to discontinue lexapro. My doctor had me lower the dose down to 5mg (cutting a 10mg tablet in half) and I still could not sleep. I have a good number of friends (who I’ve met through an anxiety support group) that take lexapro successfully. Most of them said their biggest side effect was drowsiness! So everyone responds differently. I went back to Buspirone and upped the dosage. I hope this helps! Good luck to you!

Votes: +0
Monica41 23 Sep 2021

Thanks so much I would stay on buspirone but I can’t eat! I takes my appetite I’m sadden to say..

Alphabravo33 23 Sep 2021

It’s crazy how medications affect each of us differently. Buspirone initially made me very hungry, it actually still does to a lesser extent, so I’ve learned to take two of my dosages before meals. Brain chemistry is an interesting deal when it comes to the medications used to treat it.

WildcatVet 23 Sep 2021

Hi, Monica!
If you have side effects at all from starting the Lexapro the most common would be: diarrhea, drowsiness, headache, insomnia, nausea, or dizziness. These can usually be managed with OTC remedies that your pharmacist can recommend and generally subside over just days to a week or so.
A problem might be that starting an antidepressant/anxiolytic can potentially cause increased anxiety for a short initial period of time. Let your doctor know about this and any other side effects.
You should get a Patient Information sheet with your prescription that will detail the possible side effects. Don't worry... you won't have them all or even many!
Best regards and I hope you do well.
Wildcat

Votes: +0
Monica41 23 Sep 2021

Thank you so much wildcat! I was so worried. I’m only taking 5mg in the morning and 5mg at night. I never went to a high dosage but I have lost 15lbs in the 3 months I been taking them. I don’t have any appetite at all.

WildcatVet 23 Sep 2021

Maybe I misunderstood... have you been taking both medications since you started losing weight?
Lack of appetite/weight loss is uncommon with buspirone but affects about 1-10% of people taking Lexapro.
Have you told your doctor about the weight loss?
WC

Monica41 23 Sep 2021

No I only been on buspirone and I have no appetite at all I was 146 and now I’m 131 in two months

WildcatVet 23 Sep 2021

Did you tell your doctor? Maybe it's medication but you'll want to rule out some other underlying cause.
WC

Drugs.com free discount card

Related topics

lexapro, buspirone, side effect

Further information

Similar questions

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.